Do I have the stomach flu or new Lupus symptoms?
I was diagnosed in October started on Plaquenil-was still having pain in December went back to the Dr and was put on 500 mg of Naprosen twice a day as well as Tecta-a stomach protector.
I sailed through all of that, but, on Boxing Day I was feeling punk and threw up-now there is a vicious stomach virus going through town, ate bland and moved on-felt fine the next day.
On January 1 I started no gluten so had some mandarin oranges for breakfast so I could take my meds-and about 2 hours later that came up. January 2, walked into the kitchen after a day of work and all of a sudden-had to throw up-This morning I availed myself of my garbage can at work.
I have always had a really good gag reflex but am not usually sick. Once I am sick-I am fine-can eat do everything as per the norm. Could it be my meds-I am starting to feel better as the Plaquenil comes on board, Do I still have the stomach virus-or is this a new Lupus symptom.
Rheumy appointment Jan 17-so not sure what is up. Insights would be good if you have any of them.
Hmmm I'd at least make sure your doc knows what's going on.
Mandarin oranges plus medication is probably a no-no....all that acid plus the meds is probably extremely irritating to your stomach. You need some kind of protein or carbs in there - gluten-free cereal or bread, oatmeal, or a handfull of nuts, or an egg, for instance.
For me, once I get some irritation going in my stomach, I will get waves of nausea, seemingly for no good reason. I don't have pain in my stomach, I just get the nausea - that's how I know my stomach is irritated. It seems to take a week or so of very careful eating/medication use for the irritation to go away, but it does. DON'T take antacids at the same time as the Plaquenil or you body can't absorb it.
I am used to the plaquenil and it doesn't really bother me any more (for most people, your body will get used to it after a few weeks), but pain relievers definitely do. I always make sure to have something "gooey" in my belly before taking them, and I take them with a big glass of water as well.
I hope that helps - sorry you're having trouble! If it continues, definitely get some help from a doc.
The Following 2 Users Say Thank You to SleepyInSeattle For This Useful Post:
steve.b (01-03-2013), tgal (01-03-2013)
My sister started started vomiting on Christmas Eve and we thought it was the flu. Carried on for a few days with stomach pains, loss of appetite, short of breath etc. We went to the hospital and it was a bit more complicated than the flu. She is recovering now though. If you have any other unusual symptoms get checked out if you are unsure.
Huh I just learned something new, I had no idea I couldn't take my plaquenil and antacids at the same time. I know I can't take it with my cellcept, maybe thats why I havn't been feeling better. I learn something new on here all the time.
Never take meds with something acidic, maybe some toast instead? Or a banana instead.
The Following 2 Users Say Thank You to Mica For This Useful Post:
steve.b (01-03-2013), tgal (01-03-2013)
If you Google "Plaquenil antacid" you will find lots of good info on that issue. It seems like a LOT of medicines don't get absorbed properly if you take them with antacids, or even sometimes calcium supplements. Whenever I get a new med, I always Google the name of the med along with the word "antacid".
Also, Drugs.com has a wonderful drug interactions checker you can use to track all your meds and supplements. It has saved me a lot of trouble and twice has saved me from some potential serious complications. Even the best doctors and pharmacists don't always catch interactions.
please do a lot of study into your diet.
Originally Posted by finally_thin
i have been suprised by what i have found out.
also i agree with the others drug reactions and food can be very tricky.
always take plaquenil with food.
i eat straight away after taking plaquenil.....
not 5 minutes later, or i feel sick.
the medication causes a chemical reation in our stomach.
this reaction starts immedietly.
eating after the plaquenil helps to stop this reaction effecting us, but does not effect the reaction its self.
please pm me, if you want to talk about diet issues.
Thank you so much for your response, I realized the oranges were a bad idea, but not soon enough lol-and jaded from the oranges and not sure what to eat-I kinda skipped the breakfast part -when you said nuts Ah ha the light went on-I grabbed some nuts today and all was fine-however at about 9:30 a.m. my stomach started to roll again-well another handfull of nuts (I am beginning to feel like a squirrel) and the feeling went away.
Originally Posted by SleepyInSeattle
Your comment made me realize that I need to keep things down there instead of doing what I usually do. I feel 1,000 times better today. I am documenting my food along with everything else in my world for my first rheumy appoint. But just wanted to say thanks again
The Following User Says Thank You to finally_thin For This Useful Post: